Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Should I go the urgent care for ligheadedness and dizziness with high glucose in my urine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
Yes, as of the 30th of December I had a urinalysis done and it showed greater than 1,000 glucose in my urine. So blood was drawn for a blood glucose level and A1c test. Yesterday that result came back as Blood glucose level of 493 mg/dL. My Hemoglobin A1c level was 10.1. I have been feeling light headed and dizzy and was wondering if I need to go to the urgent care and get a shot of insulin today. I would appreciate your opinion on this. Thanks
Posted Fri, 24 Jan 2014 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: YES Detailed Answer: Hi, Thank you so much for trusting us with your health query. Your numbers are conclusive for the diagnosis of type 2 diabetes mellitus. I am so sorry about recent diagnosis of diabetes. Your values are very concerning and it would be nice to go to the hospital to get this blood glucose values managed accordingly. I can bet you have been drinking and urinating so much. This high sugar would actually correlate with a drop in your blood volume(dehydration) which explains why you are feeling light headache and dizziness. If nothing is done urgently, you can easily get into a state of hyperosmolar coma which would not be good. I will suggest that you start drinking as much water as you can. Also, find your way urgently to the ER or UR for immediate medical attention. For sure, this recurrent vaginal itches was very suggestive of a possible predisposing factor like diabetes. I will find it hard to accept you have not been having repeated episodes of vaginal candidosis with high blood glucose values like these. I hope you find this helpful. I wish you well. Thank you so much for using our services and please do feel free to ask for more information if need. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor